MAUDE Adverse Event Report: RESPIRONICS, INC. PHÖNIX 3I A-FLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. PHÖNIX 3I A-FLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number HL564S
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Cancer (3262); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an issue related to a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused the patient to have kidney cancer.The medical intervention that the patient received in response to the event is currently unknown.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam and became degraded and caused the patient to have kidney cancer.The medical intervention that the patient received in response to the event is currently unknown.Section g3 was corrected to reflect the bad when new information was received.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam and became degraded and caused the patient to have kidney cancer.The medical intervention that the patient received in response to the event is currently unknown.Despite multiple attempts on 03/25/2022, 04/05/2022, 04/20/2022, the device has not yet returned to the manufacturer for evaluation.At this time, no further investigation can be performed.If any additional information is received, a follow up report will be filed.Section h6 updated in this report.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging an issue related to sound abatement foam.The reported kidney cancer, severe palpitation and headache were not related to the device because those allegations were identified as past medical history.There was no report of serious or permanent patient harm or injury.The device has not yet returned to the manufacturer for evaluation.If any additional information is received, a follow up report will be filed.  section(s) b1, b2 has changed related to the complaint changing from the reported adverse event to a product problem.Section b7 updated with past medical history.Section h1 has changed to reflect a malfunction.Section h6 health effect- clinical code and impact code has been updated.

Brand Name
PHÖNIX 3I A-FLEX
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key13509909
Report Number2518422-2022-03916
Device Sequence Number14463073
Product Code BZD
UDI-Device Identifier00606959030732
UDI-Public00606959030732
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberHL564S
Device Catalogue NumberHL564S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer11/22/2021
04/20/2022
10/12/2023
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date08/09/2022
08/10/2022
10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown